Alert archive / Kansas / Heat Advisories in 2011
Heat Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jun 29, 2011, 2:08 PM CDT for 6 counties in Kansas. It took effect at Jun 30, 2011, 1:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jun 29, 2011, 2:08 PM CDT (19:08 UTC)
- In effect from
- Jun 30, 2011, 1:00 PM CDT
- Expired
- Jun 30, 2011, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Ellis County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 92 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -547 J/kg
- Mixed-layer LCL
- 1937 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 725 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
399 WWUS73 KDDC 291908 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 208 PM CDT WED JUN 29 2011 ...HOT TEMPERATURES WILL CONTINUE THIS AFTERNOON AND THEN AGAIN ON THURSDAY AFTERNOON... .VERY HOT AND DRY AIR WILL CONTINUE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON AND THEN AGAIN THURSDAY AFTERNOON. THE COMBINATION OF AFTERNOON TEMPERATURES RANGING FROM 106 TO 110 DEGREES ALONG WITH VERY LOW HUMIDITY WILL YIELD HEAT INDICES OF AROUND 105 TO 107 DEGREES DURING THE AFTERNOON. KSZ031-046-065-066-081-090-300000- /O.NEW.KDDC.HT.Y.0003.110630T1800Z-110701T0000Z/ /O.CON.KDDC.HT.Y.0002.000000T0000Z-110630T0000Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 208 PM CDT WED JUN 29 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY. A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HIGH TEMPERATURES WILL BE FROM 106 TO 110 DEGREES BOTH AFTERNOONS. * THE COMBINATION OF THE HOT TEMPERATURES AND EXPECTED HUMIDITY VALUES WILL PUSH HEAT INDICES TO AROUND 105 TO 107 DEGREES BOTH AFTERNOONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ SUGDEN
5 follow-up statements
497 WWUS73 KDDC 291924 AAB NPWDDC URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE DODGE CITY KS 224 PM CDT WED JUN 29 2011 ...HOT TEMPERATURES WILL CONTINUE THIS AFTERNOON AND THEN AGAIN ON THURSDAY AFTERNOON... .VERY HOT AND DRY AIR WILL CONTINUE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON AND THEN AGAIN THURSDAY AFTERNOON. THE COMBINATION OF AFTERNOON TEMPERATURES RANGING FROM 106 TO 110 DEGREES ALONG WITH VERY LOW HUMIDITY WILL YIELD HEAT INDICES OF AROUND 105 TO 107 DEGREES DURING THE AFTERNOON. KSZ031-046-065-066-081-090-300000- /O.CON.KDDC.HT.Y.0002.000000T0000Z-110630T0000Z/ /O.CON.KDDC.HT.Y.0003.110630T1800Z-110701T0000Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 224 PM CDT WED JUN 29 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY. * TEMPERATURES...HIGH TEMPERATURES WILL BE FROM 106 TO 110 DEGREES BOTH AFTERNOONS. * IMPACTS...THE COMBINATION OF THE HOT TEMPERATURES AND EXPECTED HUMIDITY VALUES WILL PUSH HEAT INDICES TO AROUND 105 TO 107 DEGREES BOTH AFTERNOONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ SUGDEN
182 WWUS73 KDDC 300002 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 702 PM CDT WED JUN 29 2011 ...HOT TEMPERATURES WILL CONTINUE THEN AGAIN ON THURSDAY AFTERNOON... .AS TEMPERATURES START TO COOL LATE THIS AFTERNOON AND EVENING...HEAT INDEX LEVELS WILL ALSO BEGIN TO FALL. THUS THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE. VERY HOT AND DRY AIR WILL CONTINUE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS AGAIN THURSDAY AFTERNOON. THE COMBINATION OF AFTERNOON TEMPERATURES RANGING FROM 106 TO 110 DEGREES ALONG WITH VERY LOW HUMIDITY WILL YIELD HEAT INDICES OF AROUND 105 TO 107 DEGREES DURING THE AFTERNOON. KSZ031-046-065-066-081-090-300900- /O.EXP.KDDC.HT.Y.0002.000000T0000Z-110630T0000Z/ /O.CON.KDDC.HT.Y.0003.110630T1800Z-110701T0000Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 702 PM CDT WED JUN 29 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY... ...HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... THE HEAT ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT THURSDAY. * TEMPERATURES...HIGH TEMPERATURES WILL BE FROM 106 TO 110 DEGREES BOTH AFTERNOONS. * IMPACTS...THE COMBINATION OF THE HOT TEMPERATURES AND EXPECTED HUMIDITY VALUES WILL PUSH HEAT INDICES TO AROUND 105 TO 107 DEGREES BOTH AFTERNOONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$
346 WWUS73 KDDC 300835 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 335 AM CDT THU JUN 30 2011 ...HOT TEMPERATURES WILL CONTINUE THEN AGAIN ON THURSDAY AFTERNOON... .VERY HOT AND DRY AIR IS EXPECTED THIS AFTERNOON ACROSS CENTRAL AND SOUTH CENTRAL KANSAS. THE COMBINATION OF AFTERNOON TEMPERATURES RANGING FROM 106 TO 110 DEGREES ALONG WITH VERY LOW HUMIDITY WILL YIELD HEAT INDICES OF AROUND 105 TO 107 DEGREES DURING THE AFTERNOON. KSZ031-046-065-066-081-090-301645- /O.CON.KDDC.HT.Y.0003.110630T1800Z-110701T0000Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 335 AM CDT THU JUN 30 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... * TEMPERATURES...HIGH TEMPERATURES WILL BE FROM 106 TO 110 DEGREES THIS AFTERNOON. * IMPACTS...THE COMBINATION OF THE HOT TEMPERATURES AND EXPECTED HUMIDITY VALUES WILL PUSH HEAT INDICES TO AROUND 105 TO 107 DEGREES THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ WAH
586 WWUS73 KDDC 301436 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 936 AM CDT THU JUN 30 2011 ...HOT TEMPERATURES ARE EXPECTED THIS AFTERNOON. .A HOT AND DRY AIRMASS IS FORECAST ACROSS CENTRAL AND SOUTH CENTRAL KANSAS TODAY. THE COMBINATION OF AFTERNOON HIGH TEMPERATURES RANGING FROM 106 TO 110 DEGREES ALONG WITH THE HUMIDITY WILL YIELD HEAT INDICES OF AROUND 105 TO 107 DEGREES. KSZ031-046-065-066-081-090-010000- /O.CON.KDDC.HT.Y.0003.110630T1800Z-110701T0000Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 936 AM CDT THU JUN 30 2011 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM THIS EVENING. * HEAT INDICES...THE HEAT INDICES WILL RANGE FROM 105 TO 107. * IMPACTS...HEAT INDICES OF 105 OR GREATER INCLUDE THE RISK FOR HEAT RELATED ILLNESSES WITH PROLONGED EXPOSURE TO THE INTENSE HEAT. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND NEIGHBORS. && $$ 06
050 WWUS73 KDDC 010000 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 700 PM CDT THU JUN 30 2011 ...TEMPERATURES ARE SLOWLY FALLING ACROSS CENTRAL KANSAS... .TEMPERATURES HAVE SLOWLY FALLEN BY A FEW DEGREES ACROSS CENTRAL KANSAS EARLY THIS EVENING, ALLOWING HEAT INDICES TO DIP INTO THE 97 TO 102 DEGREE RANGE. KSZ031-046-065-066-081-090-010100- /O.CAN.KDDC.HT.Y.0003.000000T0000Z-110701T0000Z/ ELLIS-RUSH-PAWNEE-STAFFORD-PRATT-BARBER- INCLUDING THE CITIES OF...HAYS...ELLIS...LA CROSSE... RUSH CENTER...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... PRATT...MEDICINE LODGE...KIOWA...SUN CITY 700 PM CDT THU JUN 30 2011 ...HEAT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE HEAT ADVISORY. A WARM EVENING WILL STILL BE EXPECTED WITH TEMPERATURES IN THE UPPER 90S THROUGH THE EVENING. $$ 33
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jun 29, 3:07 AM CDT, 11 hours 1 minute earlier.
Area forecast discussion, Jun 29, 3:07 AM CDT, 11 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 307 AM CDT WED JUN 29 2011 .DISCUSSION... DAYS 1-2... 850-700MB ANALYSIS THIS MORNING INDICATING SOME WARM AND DRIER AIR WAS LOCATED JUST WEST-SOUTHWEST OF THE AREA AT 00Z THURSDAY. MODELS ARE IN GOOD AGREEMENT TODAY WITH SHIFTING THIS WARMER AIR OUT INTO WESTERN KANSAS LATER TODAY AS AN UPPER HIGH MOVES OUT OF THE PANHANDLE OF TEXAS AND APPROACHES SOUTH CENTRAL KANSAS. NAM AND GFS INDICATING A DEEP MIXED LAYER ACROSS WESTERN KANSAS THIS AFTERNOON WITH HIGHS TODAY BASED FROM THESE SOUNDINGS STILL RANGING FROM 105 TO AROUND 110 DEGREES. IN ADDITION GIVEN THIS MIXING HAVE ALSO DECIDED TO FAVOR THE LOWER MIXED LAYER/BOUNDARY LAYER DEWPOINTS OVER THE HIGHER SURFACE DEWPOINT GUIDANCE. AS A RESULT AFTERNOON DEWPOINTS ARE EXPECTED TO BE A LITTLE LOWER THAN PREVIOUSLY THOUGHT FOR ALL BUT SOUTH CENTRAL KANSAS WHICH CONTINUES TO SUPPORT THE RED FLAG WARNING THAT IS CURRENTLY IN EFFECT. THESE LOWER DEWPOINTS ALSO HAVE LOWERED THE APPARENT TEMPERATURES THIS AFTERNOON TO JUST BELOW 105F AS WELL FOR ALL BUT PARTS OF SOUTH CENTRAL KANSAS. IN THESE LOCATIONS THE HEAT INDEX VALUES ARE ANTICIPATED TO BRIEFLY REACH 105-108 THIS AFTERNOON SO AFTER GOOD COLLABORATION WITH SURROUNDING OFFICES HAVE DECIDED TO GO AHEAD AND ISSUE A HEAT ADVISORY FOR A FEW COUNTIES IN OUR FAR SOUTHEAST. ON WEDNESDAY NIGHT THE 500MB UPPER LOW WHICH WAS LOCATED OFF THE NORTHERN CALIFORNIA COAST AT 00Z THURSDAY IS EXPECTED WEAKEN AS IT CROSSES THE WESTERN UNITED STATES. MODELS THIS MORNING REMAIN IN GOOD AGREEMENT WITH THIS SYSTEM EXITING THE ROCKIES AND CROSSING THE NORTHERN PLAINS DURING THE DAY ON THURSDAY. AS THIS SYSTEM MOVES OUT INTO THE NORTHERN PLAINS A COLD FRONT WILL DROP SOUTH ACROSS THE NORTHERN PLAINS TOWARDS NEBRASKA. ACROSS WESTERN KANSAS ON THURSDAY THE WARM AIR WILL REMAIN FIRMLY IN PLACE WITH MODEL SOUNDINGS AND 850-700MB TEMPERATURES SUGGESTING HIGHS VERY SIMILAR TO TEMPERATURES TODAY. THE EXCEPTION MAY BE THE NORTH/NORTHWEST WHERE MAX TEMPERATURES COULD BE EVEN A FEW DEGREES WARMER THAN TODAY GIVEN THAT THE WARM THERMAL TROUGH/LEE SURFACE TROUGH WILL BE MOVING OUT INTO NORTHWEST KANSAS BY LATE DAY. GIVEN THESE TEMPERATURES AND SIMILAR DEWPOINTS WILL CONTINUE WITH THE FIRE WEATHER WATCH FOR THURSDAY AFTERNOON. DAYS 3-7... MEDIUM RANGE MODELS INDICATE AN UPPER LEVEL TROUGH OF LOW PRESSURE LIFTING NORTHEAST OUT OF THE NORTHERN ROCKIES THURSDAY AND INTO THE FAR NORTHERN PLAINS BY EARLY FRIDAY BRINGING AN OUTSIDE CHANCE FOR ISOLATED THUNDERSTORMS TO PORTIONS OF WESTERN KANSAS FRIDAY NIGHT. AN ATTENDANT COLD FRONT IS PROGGED TO PUSH INTO NORTHWESTERN KANSAS BY EARLY FRIDAY BEFORE STALLING OUT, POSSIBLY AS FAR SOUTH AS WEST CENTRAL KANSAS. AGAIN, THE BULK OF THE DYNAMIC SUPPORT ALOFT, INCLUDING A STRONG UPPER LEVEL JET, WILL REMAIN WELL OFF TO OUR NORTH ACROSS THE NORTHERN PLAINS. ADDITIONALLY, THE AVAILABILITY OF LOW LEVEL MOISTURE CONTINUES TO LOOK MODEST AT BEST WITH ALL MODELS SHOWING H85 DEWPOINTS REMAINING BELOW 10C ACROSS MUCH OF THE FORECAST AREA ALONG WITH A LACK OF INSTABILITY IN THE LOWER AND MID LEVELS. REGARDLESS, THE TIMING AND POSITIONING OF THE FRONT IN CONJUNCTION WITH MAX DAYTIME HEATING COULD BE ENOUGH TO INITIATE SOME ELEVATED STORM DEVELOPMENT ACROSS THE NORTHWESTERN THIRD OF THE FORECAST AREA. WILL KEEP PRIMARILY SLIGHT POPS GOING GENERALLY FOR FRIDAY EVENING. FAIRLY DRY CONDITIONS ARE EXPECTED ACROSS WESTERN KANSAS THROUGH THE REMAINDER OF THE WEEKEND AS UPPER LEVEL RIDGING ACROSS THE SOUTHEAST BEGINS TO REDEVELOP WESTWARD TOWARD THE DESERT SOUTHWEST. ABOVE SEASONAL TEMPERATURES ARE EXPECTED TO CONTINUE ACROSS MUCH OF THE FORECAST AREA FRIDAY EVEN THOUGH A COLD FRONT IS PROJECTED TO PUSH JUST INTO NORTH AND NORTHWESTERN PORTIONS OF THE CWA. THE GFS, GEM, AND ECMWF SHOW THE FRONT JUST NUDGING INTO THE CWA WITH H85 TEMPERATURES IN THE LOW 30S(C) POOLING AHEAD OF THE FRONT. ONLY THE NAM TRIES TO BRING THE FRONT SLIGHTLY FURTHER INTO THE CWA, BUT NOT BY MUCH. AS A RESULT, LOOK FOR HIGHS NEAR TO JUST ABOVE 100F ACROSS MUCH OF THE FORECAST AREA WITH JUST MID TO UPPER 90S(F) STILL POSSIBLE IN OUR FAR NORTH AND NORTHWEST DEPENDING AND HOW FAR THE FRONT REACHES. TEMPERATURES ARE EXPECTED TO REMAIN ABOVE SEASONAL THROUGHOUT THE HOLIDAY WEEKEND AS HIGH PRESSURE ALOFT BEGINS TO REDEVELOP WESTWARD AS MENTIONED BEFORE AND THE FRONTAL BOUNDARY ACROSS THE AREA FRIDAY LIFTS BACK NORTH WELL OUT OF THE AREA. SHOULD EXPECT HIGHS MAINLY NEAR TO JUST ABOVE 100F ACROSS THE CWA SATURDAY AND SUNDAY. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES THROUGH LATE THIS EVENING. A LEE SIDE TROUGH OF LOW PRESSURE WILL PERSIST NEAR AND ALONG THE COLORADO BORDER TODAY AND TONIGHT. AS A RESULT, SOUTH TO SOUTHWESTERLY WINDS 15 TO 25KT WILL PREVAIL ACROSS WESTERN KANSAS THROUGH MUCH OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... DDC 108 75 108 77 / 0 10 0 0 GCK 107 74 109 75 / 0 10 0 0 EHA 105 74 105 76 / 0 0 0 10 LBL 108 74 107 76 / 0 0 0 0 HYS 106 76 109 78 / 10 10 10 10 P28 107 77 108 79 / 10 10 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR KSZ061>063-074>080-084>089. FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR KSZ043-044-061>063-074>080-084>089. HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR KSZ066-081-090. && FN18/32/32
Hazardous weather outlook, Jun 29, 4:43 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 443 AM CDT WED JUN 29 2011 KSZ030-031-043>046-061>066-074>081-084>090-301000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 443 AM CDT WED JUN 29 2011 /343 AM MDT WED JUN 29 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT HOT AND DRY CONDITIONS CAN BE EXPECTED TODAY. BY LATE DAY HEAT INDEX VALUES ARE EXPECTED TO CLIMB TO AROUND 105 DEGREES ALONG AND EAST OF A STAFFORD TO MEDICINE LODGE LINE. FURTHER WEST IT WILL BE HOT BUT DRIER. AFTERNOON RELATIVE HUMIDIFIES IN THIS AREA ARE EXPECTED TO FALL BACK INTO THE 5 TO 15 PERCENT RANGE AND RESULT IN CRITICAL FIRE WEATHER CONDITIONS. AS A RESULT A RED FLAG WARNING HAS BEEN POSTED FOR TODAY ALONG AND SOUTH OF A LINE EXTENDING FROM SYRACUSE TO DODGE CITY TO COLDWATER THIS AFTERNOON AND EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER DAY OF HOT AND DRY WEATHER CAN BE EXPECTED ON THURSDAY WITH HIGH TEMPERATURES BETWEEN 103 AND 109. IN ADDITION, VERY LOW RELATIVE HUMIDITY VALUES ARE ALSO ANTICIPATED SO A FIRE WEATHER WATCH HAS BEEN ISSUED ALONG AND SOUTH OF A LINE EXTENDING FROM SYRACUSE TO DODGE CITY TO COLDWATER THURSDAY AFTERNOON AND EARLY EVENING. THERE ARE SMALL CHANCES FOR THUNDERSTORMS ACROSS FAR WESTERN KANSAS FRIDAY AND SATURDAY EVENINGS. THE MAIN THREATS WITH THESE STORMS ARE LOCALLY DAMAGING WINDS AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
In the hours before
Local storm report, Jun 29, 9:30 AM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
930 AM CDT WED JUN 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST 7 S HANSTON 38.02N 99.72W
06/28/2011 E60.00 MPH HODGEMAN KS PUBLIC
1030 PM HAIL 7 S HANSTON 38.02N 99.72W
06/28/2011 E1.00 INCH HODGEMAN KS PUBLIC
&&
MSCOTTThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:28 PM CDT | Severe Thunderstorm Warning | DDC | Morton, Stanton | 47 min |
| Jun 28, 7:46 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 44 min |
| Jun 28, 8:06 PM CDT | Special Weather Statement | DDC | Grant, Kearny | 39 min |
| Jun 28, 8:15 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny | 45 min |
| Jun 28, 8:33 PM CDT | Special Weather Statement | DDC | Stevens | 42 min |
| Jun 28, 10:00 PM CDT | Severe Thunderstorm Warning | DDC | Seward | 45 min |
| Jun 28, 10:27 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Hodgeman, Pawnee | 41 min |
| Jun 28, 11:13 PM CDT | Special Weather Statement | DDC | Edwards | 47 min |
| Jun 29, 3:40 AM CDT | Heat Advisory | DDC | Barber, Ellis, Pawnee, Pratt, Rush, Stafford | 15 hr |
| Jun 29, 11:26 AM CDT | Red Flag Warning | DDC | Clark, Comanche, Edwards, Finney, Ford, Grant and 12 more | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.